MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CLINICAL CHEMISTRY

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CLINICAL CHEMISTRY
Catalog Number 6802153
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros amon result was obtained from a vitros liquid performance verifier processed using vitros chemistry products ammonia (amon) slides lot 1020-0267-8941 on a vitros 350 chemistry system.The assignable cause of the lower than expected vitros amon result is an instrument issue related to ammonia contamination of the microslide incubator.The cause of the ammonia contamination was not determined.The results of a vitros amon within run precision test were not within expectations.An ortho field engineer (fe) traveled to the customer site to replace the incubator evaporation caps and springs, perform a periodic maintenance event and complete subsequent adjustments on the microslide incubator.Following service actions, the results of a vitros amon diagnostic precision test were within ortho acceptable guidelines, indicating that service actions performed by the ortho fe had resolved the issue.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected vitros amon result was obtained from a vitros liquid performance verifier (lpv) processed using vitros chemistry products ammonia (amon) slides lot 1020-0267-8941 on a vitros 350 chemistry system.Lpv ii lot k2576 vitros amon results of 128, 132, 137, 139, 142, 133.2, 132.5, and 119.6 umol/l versus the expected result of 182.0 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros amon results were obtained when processing a control fluid.No results were reported out of the laboratory.The customer claimed that patient results were not impacted by this issue, however, the investigation cannot conclude that patient sample results would not be affected if the event were to recur undetected.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CLINICAL CHEMISTRY
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22327386
Report Number1319681-2025-00031
Device Sequence Number9583070
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public(01)10758750002054(11)160721
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown